Bluelight

Thread: Does sexual dysfunction occur with Prozac??

Results 1 to 11 of 11
  1. Collapse Details
    Does sexual dysfunction occur with Prozac?? 
    #1
    SSRI's are reputed to have this effect but - my understanding is that Prozac packs the least punch in terms of dysfunction, from this class.

    Can anyone comment on that?

    Anorgasmia.
    Drive loss.
    E.D.

    I would be taking it with Stattera - supposedly there's an interaction there but, large trials have been conducted with this combination, with no dose adjustments necessary.
     

  2. Collapse Details
     
    #2
    Bluelighter madness00's Avatar
    Join Date
    Aug 2018
    Location
    Boston, MA, USA
    Posts
    1,234
    You may get better attention in the Mental Health sub-forum, but i am under the impression that most all SSRIs can lead to sexual dysfunction.

    Now, i'm not allowed to recommend new drugs to you, but there are other types of drug, like atypical antidepressants.

    Good luck homie.
    Last edited by Ho-Chi-Minh; 01-10-2018 at 00:30.
     

  3. Collapse Details
     
    #3
    Senior Moderator
    Basic Drug Discussion
    T. Calderone's Avatar
    Join Date
    Aug 2010
    Posts
    8,513
    ^ Good tip, madness. I'm going to move this over to Mental Health.
     

  4. Collapse Details
     
    #4
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    on planet earth
    Posts
    7,367
    yes, it's a common complaint among SSRI patients--lack of libido, or even none at all.
     

  5. Collapse Details
     
    #5
    It CAN happen, but that doesn't mean it will.

    I used to take Prozac and it never happened to me, now I take Lexapro (another SSRI) and it doesn't happen to me on that either.
     

  6. Collapse Details
     
    #6
    Bluelighter beagleboy's Avatar
    Join Date
    Apr 2010
    Location
    MEAT DEPARTMENT/Supermarkets 7:59am
    Posts
    6,384
    I?m 38, white male and take 20mg Prozac. For the first couple months I couldn?t orgasm unless I skipped taking it for a day. 9 months later and I can orgasm without skipping a day. My libido has dropped noticeably too.
     

  7. Collapse Details
     
    #7
    Quote Originally Posted by beagleboy View Post
    I?m 38, white male and take 20mg Prozac. For the first couple months I couldn?t orgasm unless I skipped taking it for a day. 9 months later and I can orgasm without skipping a day. My libido has dropped noticeably too.
    I would have a hard time imagining that skipping a day would do anything other than psychological, but those psychological impacts are big with that brain body connection.

    I'm of course not saying this didn't happen for you, but i don't think any appreciable amount of whatever the Prozac has in it would be leaving your system within 24 hours since your last dose.

    It takes like 2 weeks of no use minimum for any significant amount of withdrawal to even begin.

    I don't notice anything when I skip a day of my Lexapro.
     

  8. Collapse Details
     
    #8
    Yes , this is a common side effect from these types of meds, speaking to your doctor could help by replacing with another drug thst would help- also remember that whilst sex drive is lower you are fixing (hopefully) your health problems - some things outweigh the others - if u need more advice please feel free to contact me- I am an online councillor with credentials offering free support / I am also an ex addict with MH disorders now luckily under control completely it can be done and a healthy Sex life can be achieved once you have sorted your other issues out
     

  9. Collapse Details
     
    #9
    Bluelighter madness00's Avatar
    Join Date
    Aug 2018
    Location
    Boston, MA, USA
    Posts
    1,234
    Welcome to Bluelight Buzzby
     

  10. Collapse Details
     
    #10
    Bluelighter
    Join Date
    Aug 2008
    Location
    belly of the beast, MA
    Posts
    4,282
    I've had sex on various dissociatives (not recommended for sex, but it was possible.) DXM, which is also an SSRI, made keeping wood impossible.
     

  11. Collapse Details
     
    #11
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    on planet earth
    Posts
    7,367
    Yes it can, as is a known side-effect of SSRIs--but not by everybody. That's about all we can say. Good luck. PM with questions.
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •